Just a update of my last hospital appointment ,

Hi everyone hope your all well :)

And enjoying the summer / Rain lol

Just updating you on my last appointment

My platelet count had risen not high by any

Mean's but as I'm a High risk patient , I find that hard to say !!!!!

My Consultant want's my platelet's under 400 , ( there now 431) so has increased my HU to 4 days x 1000 ,, & 3 days 500 ,mg ,

And I've noticed I'm a little sleepy this week

Not sure if it's just coincidence or the increase in HU , , apart from that I'm enjoying life to the full ( as always ) lol 😜

Life is for living πŸš΄πŸ’ƒπŸŽΌπŸŽ€βœˆοΈπŸ‘ πŸ’„βœˆοΈβ€οΈ

By for now my sweet MPNers love you all x

Take care Pam x

12 Replies

oldest β€’ newest
  • Yes it can be a tad worrying when you're struggling to get ont right side of things with your counts Pam, my sister who by the way does not have MPN has platelets around 450 - 500 as standard as does my Niece. Due to the Rux mine have been down to 70. If the HU reduces yours to under 400 it would be better. Your tiredness could well be the increased HU dose but your bod will adjust to it and I don't reckon you'll let that hold you back. .

    We share the same philosophy that life is indeed for living, one thing I have learnt over the past 9 yrs is its no use sitting around worrying about what may or may not happen until something actually does. . . And even then it may not be worth fretting over. Hope your count drops and keep smiling and enjoying life.

    Cheers JR

  • Thanks JR your like a breath of fresh air on this forum , it's been people like yourself on here that's helped me cope with this , I've made lots of lovely friends on here, much Appreciate your reply

    Pam 😝

  • Well Thank You kind lady. . One does ones best to please where one can. . tha knows. . I have me ups and downs but I kinda got well past the 'coping' 'acceptance' stage so reckon am qualified to offer advice / help if possible. . not everyone will necessarily agree with all I say and nor should they as it's often opinion as I see it. . But Im happy to have helped you along the way a tad Phelpsy and that you feel comfortable sharing. . Well done you I say. JR x

  • Hi Pam

    Lovely to get an update on how you are doing. Shame you have had to increase the HU but if your platelets get within range may be able to adjust it down again. I understand as my platelets were not that high when I went on the HU but as I had had a portal vein thrombosis I was considered to have an increased risk otherwise I would have just been able to stay on just aspirin for a while.

    The increase as jR says might be contributing to you feeling bit more sleepy but I am sure your body will adjust.I can not remember when you take your HU but I take mine before bed/late eve so I sleep through any fatigue. Though I am lucky as my platelets now at 331 and I only have to take 500mg twice a week.

    Glad you are enjoying life, me too. i used to be a big of a worrier but since I have had the thrombosis and the MPN I have stopped worrying and just get on with life, from that respect its been quite liberating!!

    Let us know how things go.... I am off for a lie down been a tube strike in London today so the travel too and from work been bit more exhausting than usual. Take care Pam, sending you hugs Liz C xxx

  • Hi Liz thank you for your reply , I wasn't aware when we get down to a acceptable count it's possible they reduce the HU that is positive news , im on slimming world also & eating lots of green veg & mixed berries also , so doing everything I can to keep healthy , 😜

    As my GP said loose 2 stone !!!! I'm still mad at him , I'm now 11 St but did weigh 12-13 St so I'm doing well & feeling amazing , I do hope your comute improves really soon , ,take care lov Pamx

  • Hi Pam, Hi others ,

    My Platelets are 207,but Hematocrite sticks at 47,so I take Hydrea,3/500 ,then 2/500 for two days ,then three and so on.Been on that dose for several months now,plus Asprin and Isoptine. The day after 3 I am more lethargic than the 2 days.I take the Hydrea at night now ,it does help the tiredness,strangely enough,my Dr. and consultant don't bother too much at 47 as all else is O K .I have even gone up to 54 hct! The M P N maladie seems a very puzzling thing,many different opinions by medics.You will get used to higher dose Pam,and as has been said,we have to not worry and live the life we have.Truck on Pam ,as you do so well 'up north',the very best to you all,Sally

  • Hi Pam, Im sure your get platelets lowered im not on HU yet but still get very tired im always asked if im well and have any symptoms , its sometimes difficult for me to know , hot weather could make you sleepy ,and if you have early mornings waking up thus lovely time of. year when so light ,doesnt help, Carry on enjoying life , and stay positive take care Holly x

  • Hi holly thanks for that lovely message ,

    So that tells me it's the condition & not the medication if your fatigue & not on HU , I've learnt something there then , 😜

    I do sleep well , actually I could sleep on a clothes line me 😜

    One thing I do Holly is live life to the full

    I'm always getting wrong for overdoing things , , i can't move my arms ATM cleaning carpets & gardening , 😜

    Ok my lovely friend nice talking to you

    You take good care x

    Pam x

  • Hi Phelpsy hope you are enjoying the wonderful sunshine, long may it lastπŸ˜Žβ˜€οΈ Yes naughty Plateletts can be very annoyingπŸ‘Ή mine have been having a field day over the last 7months, around 650, and as a high risk ETer they want to get them near 450/400. So after nearly 6years on 4 days 2x500mg 3 days 1x50mg plus Asprin I'm now on 7days 2x500mg. With the comment, well it is only a relatively low dose still! Anyway if the Hydroxy is stopping all sorts of rubbish happening, then you just go with the flow. I have to admit that the increase has made me a bit more tired and achy. I take mine around 5pm. I worry if I take it much later that I won't have drunk enough water before going to bed to flush lots of the toxic stuff through. Probably a silly worry but I'm really conscious of what my poor kidneys and liver have to processπŸ˜‚πŸ˜‚πŸ˜‚πŸ˜‚ totally agree with you how important it is to keep eating well and exerciseπŸŠπŸ‘ŸπŸŽ΅ but unfortunately my mind and stress levels have been playing havoc and there has been too much πŸΈπŸ·πŸΉπŸ•πŸž I really feel soooo different when I give up wheat and exercise more, so I'm very angry with myself and don't blame the stupid Plateletts, but myself at the moment because I'm being stupid!!! πŸ‘ΉπŸ‘ΉπŸ‘Ή as you say life is for living and it is a wonderful lifeπŸ’„πŸ‡πŸ˜ƒπŸŽ΅πŸ˜Žβ˜€οΈπŸΈπŸŽ‰ big hugs to you. We are not going to let stupid Plateletts win!!!!! Xxxxxxxxxx

  • Suska thanks ever so much for this reply ,

    I take mine at night I'm always drinking lots & lots of water I aim for 6 large glasses a day , + my herbal tea's

    I to worry about my organs taking all this toxins in , but I've heard people been taking it for many years so I pray all is ticking along nicely 😝

    I'm aiming for another stone to burn off in next 10 wks B4 my holidays in Portugal

    I'm doing slimming world , it's a fabulous way of healthy eating , people are saying how well I'm looking , we should set up our own on private site , we could work together 😜

    Take care of yourself lov Pam x

  • I'm doing slimming world too! Very good healthy eating plan, I've lost 2 stone. I put loads of weight on when i started on HU for my ET. I take 16 x 500 mg HU per week, I take them in the evening on the doctors advice, to lessen the fatigue. My platelets have been around 370 - 395 for a few months so the HU must be working. Your body gets used to it. Best Wishes X

  • Wow Lizziep that's a great weight loss , well done you , πŸŽ‰πŸŽŠπŸŽ‰

    I'm loving it , I'm not at class but doing it at home with my Daughter, lost 9lb in two weeks :)

    I'm loving it , I make the no syn quiche to nibble through out the day lots of veg it's just up my street ,

    Mind I do think HU doesn't help the waistline ,, lol

    So all this is good for our health

    I'm on 11 x 500 mg and boy I'm fatigued most days , I do have a busy life style , active at work

    & looking after the home I'm very house proud , I need to slow down ,I need to have a nap & im up & running in no time again x

    Take care & thanks for the reply x, 😜 ,

You may also like...